Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 101, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 23, 2006, 5:13 PM CDT for LaMoure County, Logan County, North Dakota. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2006, 5:13 PM CDT (22:13 UTC)
- Expired
- Jun 23, 2006, 6:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties LaMoure County, ND, Logan County, ND
The radar
The Bismarck radar (KBIS), 127 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 5:18 PM CDT | HAIL 1.75 | 6 W Gackle, ND | 10 MINUTES OF PEA TO GOLFBALL SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1603 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 232214 SVRBIS NDC045-047-232315- /O.NEW.KBIS.SV.W.0101.060623T2213Z-060623T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 513 PM CDT FRI JUN 23 2006 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA... NORTHEASTERN LOGAN COUNTY IN SOUTHEAST NORTH DAKOTA... * UNTIL 615 PM CDT * AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR GACKLE...OR ABOUT 31 MILES SOUTHWEST OF JAMESTOWN...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALFRED AROUND 535 PM CDT... JUD AROUND 555 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4664 9935 4639 9926 4639 9877 4663 9890 $$ CH/VJ
2 follow-up statements
000 WWUS53 KBIS 232240 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 539 PM CDT FRI JUN 23 2006 NDC045-047-232315- /O.CON.KBIS.SV.W.0101.000000T0000Z-060623T2315Z/ LOGAN ND-LAMOURE ND- 539 PM CDT FRI JUN 23 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR NORTHWESTERN LAMOURE AND NORTHEASTERN LOGAN COUNTIES... AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR ALFRED...OR ABOUT 31 MILES SOUTHWEST OF JAMESTOWN...MOVING SOUTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... JUD AROUND 555 PM CDT... HAIL UP TO GOLF BALL SIZE HAS BEEN REPORTED 6 MILES WEST OF GACKLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4664 9935 4639 9926 4639 9877 4663 9890 $$ VJ/HAMMER
000 WWUS53 KBIS 232311 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 611 PM CDT FRI JUN 23 2006 NDC045-047-232321- /O.EXP.KBIS.SV.W.0101.000000T0000Z-060623T2315Z/ LOGAN ND-LAMOURE ND- 611 PM CDT FRI JUN 23 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LAMOURE AND NORTHEASTERN LOGAN COUNTIES EXPIRES AT 615 PM CDT... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4664 9935 4639 9926 4639 9877 4663 9890 $$ JENSEN/HAMMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:45 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 23, 2:45 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 245 PM CDT FRI JUN 23 2006 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT... MAIN FORECAST CONCERNS ARE CONVECTIVE THREAT FOR THE NEXT 24 HOURS. HAVE GENERALLY FOLLOWED THE GFS. MODERATELY UNSTABLE AIRMASS...A COUPLE WEAK SHORTWAVES AND A WEAK SURFACE BOUNDARY HAVE GENERATED A FEW SEVERE THUNDERSTORMS THIS AFTERNOON. CHANCE OF THUNDERSTORMS WILL CONTINUE OVERNIGHT...WITH THE BEST CHANCES CENTRAL AND EAST. A MORE STABLE AIRMASS WILL PUSH IN FROM THE WEST FOR SATURDAY. SO HAVE DROPPED THE MENTION OF STORMS WEST FOR SATURDAY...BUT CONTINUED THE CHANCE CENTRAL AND EAST...WITH EAST THE BETTER CHANCE. FOR SATURDAY NIGHT AND SUNDAY...A GENERALLY DRY NORTHERLY FLOW ALOFT ON THE EAST SIDE OF A BROAD UPPER RIDGE WILL KEEP THE AREA MAINLY DRY. THIS WILL ALSO KEEP TEMPERATURES NEAR NORMAL...OR PERHAPS A BIT BELOW NORMAL ON THE MINIMUM TEMPERATURES. GFS INDICATES A STRONGER TROUGH DROPPING OUT OF CANADA ON MONDAY...BUT WILL KEEP THE FORECAST DRY FOR NOW. THE GFS INDICATES MOST OF THE PRECIPITATION THREAT WILL BE EAST OF THE CWA. .LONG TERM...TUESDAY THROUGH FRIDAY... THE MODELS ARE BEGINNING TO LINE UP WITH THE GFS IN THE LONG TERM. THE CURRENT TREND WOULD DEVELOP A BLOCKING RIDGE TO THE WEST...WITH A TROUGH TO THE EAST ON TUESDAY WITH THE RIDGE FLATTENING AND MOVING EAST OVER MONTANA BY FRIDAY. THIS WOULD PUT THE UPPER LEVEL JET WOULD BE OVER THE STATE ON TUESDAY THEN SLIDE THE JET EAST BY FRIDAY. WILL KEEP THE FORECAST DRY...BUT THERE CONTINUES TO BE A SMALL CHANCE FOR PRECIP/TSTMS IN THE VICINITY OF THE JET SO WILL NOT DROP POPS TO ZERO. WILL COOL MAX TEMPS A LITTLE IN THE EASTERN COUNTIES TUESDAY AND WEDNESDAY...AS COOLER AIR IS LIKELY EAST OF THE JET. TEMPS THURSDAY AND FRIDAY SHOULD BE AT OR ABOVE NORMAL ACROSS THE FORECAST AREA AS UPPER LEVEL RIDGE MOVES EAST PUMPING WARMER AIR INTO THE REGION. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && JF/TSW
Hazardous weather outlook, Jun 23, 3:48 AM CDT, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 348 AM CDT FRI JUN 23 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-240900- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 348 AM CDT FRI JUN 23 2006 /248 AM MDT FRI JUN 23 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 23, 2:08 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE BISMARCK ND
208 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM TORNADO 1 N EDGELEY 46.38N 98.71W
06/23/2006 LAMOURE ND LAW ENFORCEMENT
TORNADO CROSSED HIGHWAY 281
&&
VROLLERLocal storm report, Jun 23, 2:11 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
211 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM FUNNEL CLOUD DICKEY 46.54N 98.47W
06/23/2006 LAMOURE ND LAW ENFORCEMENT
FUNNEL CLOUD IN VICINITY OF DICKEY
&&
VROLLERLocal storm report, Jun 23, 2:17 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
217 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM FUNNEL CLOUD 8 E ROLETTE 48.66N 99.67W
06/23/2006 ROLETTE ND LAW ENFORCEMENT
FUNNEL CLOUD ALONG HIGHWAY 66
&&
VROLLERLocal storm report, Jun 23, 2:18 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
218 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TORNADO 1 S ROLLA 48.84N 99.62W
06/23/2006 ROLETTE ND LAW ENFORCEMENT
TORNADO ON GROUND.
&&
VROLLERLocal storm report, Jun 23, 2:20 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
220 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM FUNNEL CLOUD 1 E ROLLA 48.86N 99.60W
06/23/2006 ROLETTE ND PUBLIC
FUNNEL CLOUD DISSIPATED THEN REFORMED
&&
VROLLERLocal storm report, Jun 23, 4:30 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
430 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM FUNNEL CLOUD 2 W ROLETTE 48.66N 99.88W
06/23/2006 ROLETTE ND LAW ENFORCEMENT
COUNTY SHERIFF REPORTS FUNNEL CLOUD 2 MILES WEST OF
ROLETTE
&&
VROLLERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 12:47 PM CDT | Tornado Warning | BIS | LaMoure | 28 min |
| Jun 23, 1:16 PM CDT | Tornado Warning | BIS | LaMoure | 29 min |
| Jun 23, 1:47 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 43 min |
| Jun 23, 1:54 PM CDT | Tornado Warning | BIS | Rolette | 21 min |
| Jun 23, 4:21 PM CDT | Tornado Warning | BIS | Rolette | 24 min |
| Jun 23, 5:32 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 28 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.